MAUDE Adverse Event Report: COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC SAFE-T-J FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter info: (b)(6).Occupation: professor.Pma/510(k) #: k171764.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that, upon removal of the safe-t-j fixed core wire guide from an unknown patient during a percutaneous catheter drainage (pcd) procedure, the user found that the coiling on the wire, "was peeling off." the procedure was completed successfully using a different product.A photo provided by the customer showed the wire guide to be unraveled.The patient did not experience any adverse effects due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Event or Problem Description
Per additional information provided on 26apr2023, the wire guide removal from the needle was successful.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation (b)(6) hospital (republic of korea) informed cook on 07mar2023 of an event that occurred on (b)(6) 2023 involving an tscf-35-80-3 (safe-t-j fixed core wire guide) from lot 15076411.It was reported that when the user removed the wire, they found out that the coiling on the wire was peeling off.There were no adverse effects reported to the patient due to this occurrence.Reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control procedures of the complaint device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, an image of the reported device was received from the customer showing the wire guide to be unraveled.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot revealed no recorded non-conformances relevant to the failure mode.A database search revealed one other complaint from the complaint lot from the same user facility and for the same failure mode.An expanded dhr was performed.Additional lots of the same rpn which were packaged within two weeks ((b)(6) 2022 ¿ (b)(6) 2022) of the complaint lot were reviewed.Twenty-four additional lots were found.No other additional complaints or related nonconformances were noted from these lots.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The ifu [t_fcwg_rev2] packaged with the device contains the following in relation to the reported failure mode: "warnings: avoid manipulating or withdrawing the wire guide back through a metal needle or cannula.A sharp edge may scrape or shear material from the wire guide." based on the available information, imaging provided, and the results of the investigation, cook has concluded that failure to follow instructions led to this failure.The customer stated the unraveling occurred while within the needle.The unraveling likely occurred due to the user drawing back the wire during manipulation.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
SAFE-T-J FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16517689
Report Number1820334-2023-00241
Device Sequence Number16966670
Product Code DQX
UDI-Device Identifier00827002005297
UDI-Public(01)00827002005297(17)271117(10)15076411
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSCF-35-80-3
Device Lot Number15076411
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer04/26/2023
08/09/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/28/2023
08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown